Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A new class of self-adjoint boundary value problems


Author: William T. Reid
Journal: Trans. Amer. Math. Soc. 52 (1942), 381-425
MSC: Primary 36.0X
DOI: https://doi.org/10.1090/S0002-9947-1942-0007191-3
MathSciNet review: 0007191
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] G. A. Bliss, A boundary value problem for a system of ordinary linear differential equations of the first order, these Transactions, vol. 28 (1926), pp. 561-589.
  • [2] -, Definitely self-adjoint boundary value problems, these Transactions, vol. 44 (1938), pp. 413-428. MR 1501974
  • [3] E. Goursat, Cours d'Analyse Mathématique, vol. 3, Paris, 1927.
  • [4] K. S. Hu, The problem of Bolza and its accessory boundary value problem, Contributions to the Calculus of Variations, 1931-1932, The University of Chicago Press, pp. 361-443.
  • [5] E. L. Ince, Ordinary Differential Equations, 1927.
  • [6] E. Kamke, Über die definiten selbstadjungierten Eigenwertaufgaben bei gewöhnlichen linearen Differentialgleichungen. I, Mathematische Zeitschrift, vol. 45 (1939), pp. 759-787; II, ibid., vol. 46 (1940), pp. 231-250; III, ibid., vol. 46 (1940), pp. 251-286. MR 0001093 (1:179a)
  • [7] M. Krein, Sur les opérateurs différentiels autoadjoints et leurs fonctions de Green symétriques, Recueil Mathématique, vol. 2 (44) (1937), pp. 1023-1070.
  • [8] J. Mercer, Functions of positive and negative type, and the connection with the theory of integral equations, Philosophical Transactions of the Royal Society, vol. 209 A (1909), pp. 415-446.
  • [9] W. T. Reid, A boundary value problem associated with the calculus of variations, American Journal of Mathematics, vol. 54 (1932), pp. 769-790. MR 1506937
  • [10] -, A system of ordinary linear differential equations with two-point boundary conditions, these Transactions, vol. 44 (1938), pp. 508-521. MR 1501979
  • [11] -, Some remarks on linear differential systems, Bulletin of the American Mathematical Society, vol. 45 (1939), pp. 414-419. MR 1563996

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 36.0X

Retrieve articles in all journals with MSC: 36.0X


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1942-0007191-3
Article copyright: © Copyright 1942 American Mathematical Society

American Mathematical Society